0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

Psoriasis Following Administration of Antimalarial Drugs

M. Barry Kirschenbaum
JAMA. 1963;185(13):1044. doi:10.1001/jama.1963.03060130062022.
Text Size: A A A
Published online

THE ADMINISTRATION of antimalarial drugs to patients with psoriasis may cause a marked exacerbation of the psoriasis, leading to exfoliative dermatitis. Drs. Ziprkowski, Haim, and Bank1 first reported this observation in 1954 after administering 100 mg of quinacrine ( Atabrine) hydrochloride three times a day to nine patients with disseminated lesions of psoriasis. No additional topical or systemic treatment was used. Exfoliative dermatitis secondary to psoriasis developed in six of the nine patients. The psoriatic process exacerbated after 12 to 27 days of continuous daily treatment. The average latent period of only 21 days between institution of treatment and exacerbation of the psoriasis was much shorter than the 3 to 6 month period previously noted with quinacrine hydrochloride induced exfoliative dermatitis. The Year-book of Dermatology2 refers in a footnote to two similar cases of Drs. Sultzberger and Witten, in which exfoliative dermatitis resulted when patients with psoriasis were treated

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();